I’ve been on Zoloft for over a month now and I’m honestly quite devastated at the impact it has had on my sex drive. I normally have a very high sex drive and now I barely have one (if it wasn’t for the fact that I have a partner whom I love I wouldn’t ever feel the need to seek out sex). Is there anything I can do!?
First, it’s so great that you have a partner to stoke your fire right now as your body adjusts to Zoloft! Unfortunately, you’re experiencing a common side-effect of taking selective serotonin reuptake inhibitors (SSRIs). While these medications are great for stabilizing and improving mood, they can have a dampening effect on libido. My advice to you would be to take note of when you now feel most access to sexual desire. Is it at a certain time in your cycle? When you have a date night with your Boo? Noticing and capitalizing on those moments is a great way to allow yourself to be more accepting of this new rhythm. Have the sex you can when you can and explain to your partner the conditions you now need to feel at your peak sexy. You may not want sex as frequently, but your mental health has probably improved and that’s worth celebrating.
Myisha Battle (@myishabattle) is a certified sex coach who provides accurate sexual information, instills pride in difference, and encourages the quest for sexual satisfaction no matter a person’s race, gender, orientation, ability or age.
All content found on this Website, including: text, images, audio, or other formats, was created for informational purposes only. The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.